MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RLT281412
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Pain (1994)
Date of Event 04/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient presented with an abdominal aortic aneurysm that was treated with gore® excluder® iliac branch endoprostheses and gore® excluder® aaa endoprostheses on a unknown date.The patient tolerated the initial implant procedure.On an unknown subsequent date, the patient presented with groin pain on a bike ride.On (b)(6) 2023, the physician observed device infolding.The weekend of (b)(6) 2023, the aortic main body and the right iliac contralateral leg were explanted.The gore® excluder® iliac branch endoprostheses on the left remain in situ.Reconstruction was achieved by implanting a bifurcated aortic graft, proximally anastomosed to the infra-renal aortic neck of the aneurysm, right common iliac artery origin and left common femoral artery distally.
 
Additional Manufacturer Narrative
A1: no specific patient details have been provided.Therefore the gore reference number was used as the patient identifier.D10: concomitant medical products gore® excluder® iliac branch endoprosthesis, catalog ceb231410, (b)(6).Gore® excluder® iliac branch endoprosthesis, catalog hgb161407, (b)(6).Gore® excluder® aaa endoprosthesis, catalog plc271200, (b)(6).Gore® excluder® aaa endoprosthesis, catalog plc271400, (b)(6).H6-code b14 and c19: a review of the manufacturing records indicated the lot met all pre-release manufacturing specifications.H6-code b13: additional information to procedures, event, anatomical conditions, patient information, and dicom imaging series and the explanted device for evaluation have been requested from the physician.The answers are pending.If additional information is provided, gore will initiate the appropriate investigations.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
B3: updated event description cause investigation and conclusion a review of the manufacturing records indicated the lot met all pre-release manufacturing specifications.Additional information to procedures, event, anatomical conditions, patient information, and dicom imaging series and the explanted device for evaluation have been requested from the physician.The explanted devices were not returned to gore for evaluation.Case related imaging has been shared with gore.Four imaging time-points were available for evaluation: pre-implantation cta dated (b)(6) 2022, intra-operative angiogram dated (b)(6) 2023, an ultrasound image dated (b)(6) 2023, and an abdominal x-ray dated (b)(6) 2023.¿ pre-implantation imaging dated (b)(6) 2022 shows: o the proximal neck diameters range from 20.6 mm ¿ 21.5 mm.O tortuous aorta and into the lci with proximal lci diameters being ~15 mm.O the left internal iliac artery length appears to be ~40 mm to the first major branch.Diameters range from ~6.7 mm ¿ 17.3 mm.The liia is aneurysmal with stenotic vessel origin.¿ intra-operative angiogram dated 3/9/2023 shows: o the proximal end of the ibe device appears to be deployed distal to the small proximal lci diameters and tortuous portion of proximal lci.O after deployment of the internal iliac component in the liia, the device appears to be compressed at the location of the stenosed proximal liia origin.Ballooning appears to take place throughout the implanted devices.There appears to be flow throughout the internal component post ballooning.O the proximal end of the excluder® device has a bunched appearance in the projection provided.Final angiogram imaging shows flow throughout the implanted devices and no endoleaks are identified.¿ abdominal x-ray dated (b)(6) 2023 shows: o poor quality image.O the 3 proximal device markers are difficult to discern.Possible compressed proximal end of the device on image provided.Cannot confirm without contrast.¿ no post-implantation cta imaging available for evaluation.Information available for this event does not identify a manufacturing deficiency or non-conforming product.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and/or require intervention include but are not limited to ¿ claudication.¿ genitourinary complications.Based on the event description and the subsequent investigation, no further information was provided to gore, therefore we are unable to determine the cause of this incident and assign a root cause.
 
Event or Problem Description
It was reported that a patient presented with an abdominal aortic aneurysm that was treated with gore® excluder® iliac branch endoprostheses and gore® excluder® aaa endoprostheses on an unknown date.The patient tolerated the initial implant procedure.On (b)(6) 2023, the patient presented with groin pain on a bike ride and presented to the emergency room.The physician observed proximal infolding of the aortic mainbody rlt281412.The device did not appear to be fully open.The weekend of (b)(6) 2023, the aortic main body and the right iliac contralateral leg were explanted.The gore® excluder® iliac branch endoprostheses on the left remain in situ.Reconstruction was achieved with implanting a bifurcated aortic graft, proximally anastomosed to the infra-renal aortic neck of the aneurysm, right common iliac artery origin and left common femoral artery distally.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
sibylle staerk
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key16983386
Report Number3007284313-2023-02516
Device Sequence Number6762817
Product Code MIH
UDI-Device Identifier00733132622528
UDI-Public00733132622528
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/26/2025
Device Model NumberRLT281412
Device Catalogue NumberRLT281412
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2023
Supplement Date Received by Manufacturer07/21/2023
Initial Report FDA Received Date05/23/2023
Supplement Report FDA Received Date07/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown